MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS FORCE FX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number FORCEFX-8CAS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Tissue Damage (2104); Partial thickness (Second Degree) Burn (2694); No Code Available (3191)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, the device caused 2nd degree burn, eschar treated with necrotic tissue resection re-operation.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post radical cystoprostatectomy, there was sacral and purplish pain notice which was, upon consultation, a 2nd-degree burn on 2% of the body surface at the sacrum level.Local care was just indicated and no indication for antibiotic therapy.A few days after, there was deepening at the level of the upper pole of the lesion suggesting skin necrosis.This then evolved to a 3rd-stage sacral eschar with inflammatory signs (fever, pain, heat) on the left buttock indicating a need for exeresis of the necrotic tissue for drainage and aerobic treatment.Under aseptic conditions, biseptin was used to smear the skin covering.Excision of the necrotic, insensitive or non-vascularized skin to the sensitive or bleeding area and subcutaneous fat was done with a cold blade.Application of a single 10x10 cm algosterine compress flat on the bereges of the affected area was done and was moistened with physiological saline.An absorbent sacral dressing all-in-one biatain type and maintenance of augmentin with probabilistic aim was recommended at least 48 hours of apyrexia and until regression of erythema.Purilon and algosteril was also used to treat the burn.

Brand Name
FORCE FX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key9710930
Report Number3006451981-2020-00020
Device Sequence Number3171878
Product Code GEI
UDI-Device Identifier10884524002637
UDI-Public10884524002637
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K944602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCEFX-8CAS
Device Catalogue NumberFORCEFX-8CAS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;